Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having chronic cough, metallic taste mouth and extreme heartburn. Had fistula surgery. Unable to take oral antibiotics. Cause?

Hello Doctor. My Mother just had fistula surgery to prepare her for hemodialysis. The surgery was last Wednesday. She now has a chronic cough, as well as a metallic taste in her mouth and extreme heartburn. She has had several past health issues including An Aeortic Disection and several infections causing her to be hospitalized. She is unable to take oral antibiotics due to her chronic kidney failure (disease). Do you have any idea what could be causing this?
Asked On : Fri, 12 Apr 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
hi... thanks for choosing healthcaremagic..
your mother is operated for fistula and she has metallic taste and heart burn.. she could be having drug induced gastritis.. metronidazole group of drugs will cause metallic taste..
see your physician for prescription for gastritis.. pantoprozole with prokinetics like itapride will help your mother to get rid of these symptoms..
if she has kidney failure.. based on the serum creatinine levels the dose of the drug to be taken is calculated and prescribed.. few drugs are contraindicated in renal failure that should be taken care of..
see your physician for the prescription and calculation of the doses of antibiotics...
all the very best..
Answered: Tue, 2 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor